Hail, Marion
- When
- April 23, 9:08 PM CST
- Where
- Marion County, 3.28 mi SSE of Kokomo
- Measured
- 0.88 in hail
- Reported by
- Broadcast Media
- Coordinates
- 31.160, -89.970
Showers and thunderstorms developed in association with a frontal system that moved through the region. Some of these storms produced large hail, damaging wind gusts, and some flash flooding.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAN wrote it up.
Showers and thunderstorms developed in association with a frontal system that moved through the region. Some of these storms produced large hail, damaging wind gusts, and some flash flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Apr 23, 8:14 PM CST, 54 minutes earlier.
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 914 PM CDT Fri Apr 23 2021 .UPDATE... Updated for evening discussion. && .DISCUSSION... Local radars are lit up with a large area of moderate rain with embedded thunderstorms, the greatest coverage of which is south of Interstate 20. Surface analysis suggests a warm front from just south of Winnsboro, Louisiana To just south of Hattiesburg. The warm front may not move much farther north until later tonight as the shortwave trough comes closer to our CWA. Thus the area south of Interstate 20 will see the greatest chance for severe storms and potential for flash flooding tonight. A Tornado Watch has been issued for this area until 4 AM and a Flash Flood Watch remains in effect until 9 AM. Prior discussion below: Tonight through Saturday...Surface high pressure continues to steadily slide off the East Coast this afternoon, allowing moisture to subtly return to the region. As both moisture and flow increase throughout the various levels of the atmosphere, ahead of a developing storm system to the west, showers will likewise continue to increase across the CWA through the remainder of the day, with an isolated thunderstorm possible. Tonight, a shortwave embedded in zonal flow aloft will shift west to east across the region. A surface low associated with this trough will shift east northeast from out of Texas and across North Mississippi in the process. A warm front will begin lifting northward into the CWA this evening into tonight, with a cold front eventually dragging east through the CWA late Saturday afternoon. Increasing wind shear across the forecast area tonight, in addition to increasingly instability, mainly south of the interstate 20 corridor, could result in some severe storms across portions of the CWA tonight into Saturday morning. Locations along the Highway 84 corridor will see the better threat of severe storms. There, the better conglomeration of shear, moisture, and forcing will exist. Damaging wind gusts of 70 mph will be the primary concern with the most intense storms, but a tornado will also be possible. As convection departs, models indicate a wake low developing across central or southern portions of the CWA early Saturday morning. This could result in some breezy winds first things Saturday. Heavy rainfall in a short amount of time and training of convection will also result in the potential for flash flooding, especially across southern portions of the CWA tonight through Saturday morning. There, amounts ranging from 2-6 inches will be possible through Saturday morning, as convection could potentially train along the boundary and across the same locations. As a result, a Flash Flood Watch will be issued for much of the southern half of the CWA through early Saturday morning. Another potential for severe storms could exist across eastern portions of the CWA late Saturday morning into Saturday afternoon. Much of this pends on whether our airmass can recover fast enough, before the cold front itself pushes through. If instability can recover fast enough, this along with remaining adequate shear, and steep mid-level lapse rates, could result in some severe storms across eastern portions of the CWA. Up to golf ball size hail, and damaging winds of 60 mph will be the main concerns with these storms. This activity will exit east into Alabama by late afternoon. /19/ Saturday night through Thursday...Dry weather looks to return to the region Saturday night as the frontal system moves off to the east and high pressure begins moving in. Dry weather continues Sunday and Monday as high pressure settles in across the region. Temperatures will be warming up, with highs Sunday mainly in the middle to upper 70s, then lower to middle 80s on Monday. Chances for showers and storms look to return late Tuesday in the west well out ahead of an approaching frontal system. Chances for showers and storms will exist area wide Wednesday and Thursday as the frontal system approaches and moves through the area. Highs Tuesday and Wednesday will mainly be in the lower to middle 80s, then cooling to the 70s by Thursday. /27/ && .AVIATION... 00Z TAF discussion: VFR conditions were still observed areawide at 2330Z but a large area of TSRA were noted on radar just west of the MS river. Widespread TSRA tonight and Saturday morning will lead to poor flying conditions with MVFR/IFR cigs and vsbys prevailing until Saturday aftn before improving. A south wind with gusts to 20kts is expected to develop later tonight followed by a wind shift to the nw with gusts to 25KTs with the passage of a cold front Saturday as well. /22/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 58 80 53 77 / 100 38 2 0 Meridian 58 80 52 78 / 100 57 4 0 Vicksburg 61 80 54 78 / 100 22 1 0 Hattiesburg 63 82 56 80 / 100 54 2 0 Natchez 61 81 55 79 / 100 15 1 0 Greenville 56 75 51 75 / 100 30 1 1 Greenwood 57 75 52 76 / 100 43 2 1 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...Flash Flood Watch until 9 AM CDT Saturday for MSZ047>066-072>074. LA...Flash Flood Watch until 9 AM CDT Saturday for LAZ023>026. AR...None. && 19/22/27
Hazardous Weather Outlook National Weather Service Jackson MS 341 PM CDT Fri Apr 23 2021 ARZ074-LAZ007>009-015-MSZ040-041-241100- Ashley-Morehouse-West Carroll-East Carroll-Richland-Issaquena- Sharkey- 341 PM CDT Fri Apr 23 2021 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, and west central Mississippi. .DAY ONE...Tonight and Saturday... SEVERE THUNDERSTORMS THREAT...Slight TIMING...Tonight FLOODING THREAT...Limited TIMING...Tonight Severe thunderstorms are possible. Some thunderstorms could produce damaging winds of 60 to 70 mph, and possibly a tornado. (https://www.weather.gov/images/jan/graphicast/1.png) Localized flash flooding is possible, particularly in low lying and urban areas. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Saturday Night through Thursday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. ARZ075-MSZ018-034-241100- Chicot-Bolivar-Washington- 341 PM CDT Fri Apr 23 2021 This hazardous weather outlook is for portions of southeast Arkansas, and northwest Mississippi. .DAY ONE...Tonight and Saturday... SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Tonight FLOODING THREAT...Limited TIMING...Tonight Isolated severe thunderstorms are possible. Some thunderstorms could produce damaging wind gusts up to 60 mph. (https://www.weather.gov/images/jan/graphicast/1.png) Localized flash flooding is possible, particularly in low lying and urban areas. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Saturday night through Thursday... The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. MSZ019-025-027-028-035>037-241100- Sunflower-Leflore-Carroll-Montgomery-Humphreys-Holmes-Attala- 341 PM CDT Fri Apr 23 2021 This hazardous weather outlook is for portions of central Mississippi, north central Mississippi, and northwest Mississippi. .DAY ONE...Tonight and Saturday... SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Tonight through Saturday FLOODING THREAT...Limited TIMING...Tonight Isolated severe thunderstorms are possible. Some thunderstorms could produce damaging wind gusts up to 60 mph. (https://www.weather.gov/images/jan/graphicast/1.png) Localized flash flooding is possible, particularly in low lying and urban areas. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Saturday night through Thursday... The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight through Saturday. MSZ032-033-038-039-044>046-241100- Choctaw-Oktibbeha-Winston-Noxubee-Leake-Neshoba-Kemper- 341 PM CDT Fri Apr 23 2021 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, and northeast Mississippi. .DAY ONE...Tonight and Saturday... FLOODING THREAT...Limited TIMING...Tonight SEVERE THUNDERSTORMS THREAT...Slight TIMING...Mainly Saturday Localized flash flooding is possible, particularly in low lying and urban areas. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) Severe thunderstorms are possible mainly Saturday. Some thunderstorms could produce damaging winds of 60 mph, and hail up to the size of golf balls. (https://www.weather.gov/images/jan/graphicast/1.png) (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Saturday night through Thursday... The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight through Saturday. MSZ029>031-241100- Webster-Clay-Lowndes- 341 PM CDT Fri Apr 23 2021 This hazardous weather outlook is for portions of north central Mississippi, and northeast Mississippi. .DAY ONE...Tonight and Saturday... FLOODING THREAT...Limited TIMING...Tonight SEVERE THUNDERSTORMS THREAT...Slight TIMING...Saturday Localized flash flooding is possible, particularly in low lying and urban areas. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) Severe thunderstorms are possible Saturday. Some thunderstorms could produce damaging winds of 60, and hail up to the size of golf balls. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Saturday night through Thursday... The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Saturday. MSZ042-043-241100- Yazoo-Madison MS- 341 PM CDT Fri Apr 23 2021 This hazardous weather outlook is for portions of central Mississippi. .DAY ONE...Tonight and Saturday SEVERE THUNDERSTORMS THREAT...Slight TIMING...Mainly Tonight FLOODING THREAT...Limited TIMING...Tonight Severe thunderstorms are possible. Some thunderstorms could produce damaging winds of 60 to 70 mph, and possibly a tornado. (https://www.weather.gov/images/jan/graphicast/1.png) Localized flash flooding is possible, particularly in low lying and urban areas. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Saturday night through Thursday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight through Saturday. LAZ016-023-025-MSZ047-241100- Madison LA-Franklin LA-Tensas-Warren- 341 PM CDT Fri Apr 23 2021 This hazardous weather outlook is for portions of northeast Louisiana, and west central Mississippi. .DAY ONE...Tonight and Saturday SEVERE THUNDERSTORMS THREAT...Slight TIMING...Tonight FLOODING THREAT...Elevated TIMING...Tonight Severe thunderstorms are possible. Some thunderstorms could produce damaging winds of 60 to 70 mph, and possibly a tornado. (https://www.weather.gov/images/jan/graphicast/1.png) Areas of flash flooding likely and some roads could be flooded or closed. Some structures may be potentially threatened by high water. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Saturday night through Thursday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. MSZ048-049-241100- Hinds-Rankin- 341 PM CDT Fri Apr 23 2021 This hazardous weather outlook is for portions of central Mississippi. .DAY ONE...Tonight and Saturday SEVERE THUNDERSTORMS THREAT...Slight TIMING...Mainly Tonight FLOODING THREAT...Elevated TIMING...Tonight Severe thunderstorms are possible. Some thunderstorms could produce damaging winds of 60 to 70 mph, and possibly a tornado. (https://www.weather.gov/images/jan/graphicast/1.png) Areas of flash flooding likely and some roads could be flooded or closed. Some structures may be potentially threatened by high water. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Saturday night through Thursday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight through Saturday. MSZ050>052-056>058-241100- Scott-Newton-Lauderdale-Smith-Jasper-Clarke- 341 PM CDT Fri Apr 23 2021 This hazardous weather outlook is for portions of central Mississippi, and east central Mississippi. .DAY ONE...Tonight and Saturday SEVERE THUNDERSTORMS THREAT...Slight TIMING...Tonight through Saturday FLOODING THREAT...Elevated TIMING...Tonight Severe thunderstorms are possible. Some thunderstorms could produce damaging winds of 60 to 70 mph, and possibly a tornado. (https://www.weather.gov/images/jan/graphicast/1.png) Areas of flash flooding likely and some roads could be flooded or closed. Some structures may be potentially threatened by high water. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Saturday night through Thursday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight through Saturday. LAZ024-026-MSZ059>061-241100- Catahoula-Concordia-Jefferson-Adams-Franklin MS- 341 PM CDT Fri Apr 23 2021 This hazardous weather outlook is for portions of northeast Louisiana, and southwest Mississippi. .DAY ONE...Tonight and Saturday SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...Tonight FLOODING THREAT...Significant TIMING...Tonight Severe thunderstorms are likely. Some thunderstorms may produce damaging winds of 70 mph, and possibly a tornado. (https://www.weather.gov/images/jan/graphicast/1.png) Widespread flash flooding is likely and significant flooding is possible. Many roads could be flooded or closed and some structural flooding and water rescues are likely. Moderate river flooding will also be likely. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Saturday night through Thursday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. MSZ053-241100- Claiborne- 341 PM CDT Fri Apr 23 2021 This hazardous weather outlook is for portions of southwest Mississippi. .DAY ONE...Tonight and Saturday SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...Tonight FLOODING THREAT...Elevated TIMING...Tonight Severe thunderstorms are likely. Some thunderstorms may produce damaging winds of 70 mph, and possibly a tornado. (https://www.weather.gov/images/jan/graphicast/1.png) Areas of flash flooding likely and some roads could be flooded or closed. Some structures may be potentially threatened by high water. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Saturday night through Thursday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. MSZ054-055-062>066-241100- Copiah-Simpson-Lincoln-Lawrence-Jefferson Davis-Covington-Jones- 341 PM CDT Fri Apr 23 2021 This hazardous weather outlook is for portions of central Mississippi, south central Mississippi, and southeast Mississippi. .DAY ONE...Tonight and Saturday SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...Mainly Tonight FLOODING THREAT...Significant TIMING...Tonight Severe thunderstorms are likely. Some thunderstorms may produce damaging winds of 70 mph, and possibly a tornado. (https://www.weather.gov/images/jan/graphicast/1.png) Widespread flash flooding is likely and significant flooding is possible. Many roads could be flooded or closed and some structural flooding and water rescues are likely. Moderate river flooding will also be likely. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Saturday night through Thursday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight through Saturday. MSZ072>074-241100- Marion-Lamar-Forrest- 341 PM CDT Fri Apr 23 2021 This hazardous weather outlook is for portions of south central Mississippi, and southeast Mississippi. .DAY ONE...Tonight and Saturday SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...Mainly Tonight FLOODING THREAT...Elevated TIMING...Tonight Severe thunderstorms are likely. Some thunderstorms may produce damaging winds of 70 mph, and possibly a tornado. (https://www.weather.gov/images/jan/graphicast/1.png) Areas of flash flooding likely and some roads could be flooded or closed. Some structures may be potentially threatened by high water. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Saturday night through Thursday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight through Saturday. MSZ026-241100- Grenada- 341 PM CDT Fri Apr 23 2021 This hazardous weather outlook is for portions of north central Mississippi. .DAY ONE...Tonight and Saturday FLOODING THREAT...Limited TIMING...Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Saturday Localized flash flooding is possible, particularly in low lying and urban areas. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) Isolated severe thunderstorms are possible. Some thunderstorms could produce damaging wind gusts up to 60 mph. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Saturday night through Thursday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Saturday. 19 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. *FLOODING* Extreme...Widespread and significant flooding is likely. Significant...Widespread flash flooding is likely and significant flooding is possible. Elevated...Areas of flash flooding likely. Limited...Localized flash flooding is possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/ ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
Special Weather Statement
National Weather Service Jackson MS
839 PM CDT Fri Apr 23 2021
LAZ026-MSZ060-240215-
Concordia LA-Adams MS-
839 PM CDT Fri Apr 23 2021
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CONCORDIA PARISH IN
NORTHEASTERN LOUISIANA AND SOUTHERN ADAMS COUNTIES UNTIL 915 PM
CDT...
At 839 PM CDT, Meteorologists were tracking a strong thunderstorm
near Slocum, or 13 miles southeast of Monterey, moving northeast at
60 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Sibley around 850 PM CDT.
Kingston around 900 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
A Tornado Watch remains in effect until 400 AM CDT for northeastern
Louisiana...and southwestern Mississippi.
LAT...LON 3131 9170 3155 9133 3141 9119 3136 9128
3136 9131 3131 9143 3132 9147 3129 9147
3129 9149 3128 9150 3126 9148 3123 9149
3121 9153 3124 9154 3124 9156 3122 9158
3119 9159
TIME...MOT...LOC 0139Z 231DEG 54KT 3129 9157
TWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
900 PM CDT FRI APR 23 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL 7 N LARTO 31.48N 91.90W
04/23/2021 E1.75 INCH CATAHOULA LA LAW ENFORCEMENT
HAIL UP TO THE SIZE OF GOLF BALLS FELL NORTH
OF THE LARTO AREA. REPORT RELAYED VIA
SHERIFFS OFFICE. TIME ESTIMATED FROM RADAR.
&&
NFSpecial Weather Statement
National Weather Service Jackson MS
908 PM CDT Fri Apr 23 2021
MSZ072>074-240300-
Lamar MS-Marion MS-Forrest MS-
908 PM CDT Fri Apr 23 2021
...A STRONG THUNDERSTORM WILL AFFECT MARION...NORTHERN FORREST AND
NORTHERN LAMAR COUNTIES UNTIL 1000 PM CDT...
At 908 PM CDT, Meteorologists were tracking a strong thunderstorm
near Pickwick, or near Columbia, moving northeast at 55 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Improve around 920 PM CDT.
Hattiesburg and Sumrall around 930 PM CDT.
Oak Grove around 935 PM CDT.
West Hattiesburg and Rawls Springs around 940 PM CDT.
Petal around 945 PM CDT.
Macedonia around 950 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
A Tornado Watch remains in effect until 400 AM CDT for south central
and southeastern Mississippi.
LAT...LON 3123 8996 3144 8960 3143 8915 3139 8915
3106 8983
TIME...MOT...LOC 0208Z 238DEG 47KT 3117 8978
TWSpecial Weather Statement
National Weather Service Jackson MS
914 PM CDT Fri Apr 23 2021
MSZ053-054-059-061-062-240300-
Jefferson MS-Copiah MS-Lincoln MS-Franklin MS-Claiborne MS-
914 PM CDT Fri Apr 23 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CLAIBORNE...
NORTHWESTERN LINCOLN...EASTERN JEFFERSON...FRANKLIN AND WESTERN
COPIAH COUNTIES UNTIL 1000 PM CDT...
At 914 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Blue Hill to Kirby to 9 miles
northeast of Woodville. Movement was east at 40 mph.
Winds in excess of 40 mph will be possible with these storms.
Strong thunderstorms will be near...
Peyton, Pattison, Mcbride and Blue Hill around 920 PM CDT.
Bude around 925 PM CDT.
New Hope and Garden City around 930 PM CDT.
Barlow around 935 PM CDT.
Mccall Creek around 940 PM CDT.
Dentville and Caseyville around 950 PM CDT.
Other locations impacted by these storms include Roxie and Meadville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
A Tornado Watch remains in effect until 400 AM CDT for central, south
central and southwestern Mississippi.
LAT...LON 3135 9115 3143 9116 3152 9111 3189 9102
3202 9045 3161 9061 3135 9084 3135 9098
3134 9099 3135 9102 3133 9106 3134 9107
3133 9108 3132 9112
TIME...MOT...LOC 0214Z 251DEG 33KT 3182 9088 3150 9100 3122 9122
TWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
919 PM CDT FRI APR 23 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0807 PM HAIL FERRIDAY 31.64N 91.56W
04/23/2021 E0.70 INCH CONCORDIA LA PUBLIC
HAIL TO AROUND THE SIZE OF DIMES FELL AT THE
CIRCLE K IN FERRIDAY. TIME ESTIMATED FROM
RADAR.
&&
NFSpecial Weather Statement
National Weather Service Jackson MS
1004 PM CDT Fri Apr 23 2021
MSZ072-240330-
Marion MS-
1004 PM CDT Fri Apr 23 2021
...A STRONG THUNDERSTORM WILL AFFECT MARION COUNTY UNTIL 1030 PM
CDT...
At 1004 PM CDT, Meteorologists were tracking a strong thunderstorm
near Dexter, or near Kokomo, moving northeast at 50 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Pickwick around 1015 PM CDT.
Columbia around 1020 PM CDT.
Pinebur around 1025 PM CDT.
Improve around 1030 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
A Tornado Watch remains in effect until 400 AM CDT for south central
and southeastern Mississippi.
LAT...LON 3109 8992 3109 8993 3111 8993 3111 8994
3113 8994 3113 8999 3125 9004 3138 8966
3136 8965 3110 8966 3107 8989 3107 8992
TIME...MOT...LOC 0304Z 245DEG 45KT 3113 9001
TWThe national radar mosaic for the moment the first event began.
8 thunderstorm wind, 2 flash flood, 1 hail, 1 flood. Local standard time, as filed.
Trees were blown down at Robertson Road and Robertsons Cross Road as well as at Otis Lee Road and Lynn Ray Road.
Multiple trees were blown down across the county, with one near Boggy Hollow Road.
A person was injured by a falling tree on Green Hollow Road.
A tree was blown down near Highway 13 and Whitesand Church Road.
A tree was blown down across Highway 80 at Battlefield Park.
A large tree was blown down between Louis Wilson and Sunset Drive. Trees were also blown down and partially blocked Highway 80. Trees also were blown down onto power lines north of Brandon.
A large tree was blown down along I-20 near the Morton Highway 13 exit.
One large tree was blown down in Maxie.
Water covered Ira Hudson Road.
Water covered a road and flowed over a bridge near Brooklyn.
Highway 556 between Highways 84 and 98 was closed due to flooding.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2021Every state in 2021This day in weather historyWarnings in Mississippi, April 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 951126, 959626, 951127, 951129, 951128, 951750, 951756, 951748, 951747, 951761, 951762, 951759.